Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 104, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2008, 7:09 PM MDT for Niobrara County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 7:09 PM MDT (01:09 UTC)
- Expired
- Jun 26, 2008, 7:35 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 178 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2411 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:16 PM MDT, 53 minutes earlier.
Area forecast discussion, Jun 26, 6:16 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 616 PM MDT THU JUN 26 2008 .DISCUSSION...STRONGER STORMS HAVE MOVED EAST OF THE CWA EARLY THIS EVENING. HOWEVER...SHORTWAVE TROUGH CURRENTLY LOCATED FROM NORTHEAST TO SOUTHWEST WYOMING WILL MOVE ACROSS THE CWA THROUGH 06Z OR SO. AHEAD OF THE FEATURE AND ITS ASSOCIATED COLD FRONT WERE SOME SHOWERS AND THUNDERSTORMS. THAT ACTIVITY AT 00Z WAS ALREADY OVER MUCH OF CONVERSE AND WESTERN NIOBRARA COUNTIES. THE SHOWERS AND STORMS WILL SPREAD SOUTHEAST AND AFFECT MUCH OF THE CWA THROUGH EARLY FRIDAY MORNING. ALTHOUGH NO SEVERE WEATHER IS EXPECTED DUE TO THE CURRENT DRY BOUNDARY LAYER...WIND GUSTS TO 45 MPH WILL BE COMMON THIS EVENING. BUFKIT RAOBS INDICATED THE LOW LEVEL MOISTURE INCREASING MAINLY IN THE PANHANDLE LATE TONIGHT. WILL ADDRESS THAT ISSUED IN AN UPCOMING FORECAST UPDATE. && .PREVIOUS DISCUSSION.../ISSUED AT 309 PM MDT THU JUN 26 2008/ SHORT TERM...TONIGHT THROUGH SATURDAY... SMALL CLUSTER OF TSTMS WITH GUSTY WINDS OVER EXTREME SOUTHEAST WY MOVING ACROSS SOUTHERN NEB PANHANDLE CURRENTLY. STILL PLENTY ENOUGH INSTABILITY AND CAPE FOR A THREAT OF SEVERE TSTMS THROUGH THIS EVENING ROUGHLY ALONG AND NORTHEAST OF A LINE FROM LUSK WY TO KBFF AND BRIDGEPORT NEBRASKA WHERE SCATTERED POPS IN ORDER. ELSEWHERE...MUCH DRIER DOWNSLOPE FLOW WILL KEEP TSTMS LIMITED TO ISOLATED COVERAGE. FIRE WEATHER CONCERNS WEST OF I-25 AS HUMIDITIES GOING BELOW 15 PERCENT...BUT FUELS ARE NOT CRITICAL. ATTENTION LATER THIS EVENING SHIFTS TO COLD FRONT SWEEPING DOWN FROM THE NORTHWEST. NAM CONTINUES ITS IDEA OF SHOWING SOME SHOWERS AND A FEW WEAK TSTMS OVER NERN WY AND WESTERN SD OVERNIGHT ACCOMPANYING A SHORTWAVE TROUGH THAT SWEEPS OUT OF NORTHERN ROCKIES INTO DAKOTAS. NAM HAS THIS BAND OF PRECIP AND SOME LOW CLOUDS SPREADING SOUTH OVER THE EASTERN CWA FRIDAY MORNING. GFS IS NOT AS BULLISH ON THIS BUT WITH RUN-TO-RUN CONSISTENCY OF NAM... HAVE LEANED TOWARD IT. EITHER WAY...A COOLER AND BREEZY DAY ON TAP FRIDAY AND WHILE FRIDAY NIGHT AND SATURDAY WILL BE DRY...CONTINUED NW FLOW ALOFT WILL KEEP IT COOLISH. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... MEDIUM RANGE PROGS IN PRETTY GOOD AGREEMENT THROUGH THIS PORTION OF THE FORECAST. INITIALLY...UPPER RIDGE WILL STRENGTHEN ACROSS THE INTERMOUNTAIN WEST...BOOSTING H7 TEMPERATURES TO NEAR 18C ACROSS THE WEST LATE MONDAY. WARMER TEMPERATURES ALOFT AND REMNANT COOLER TEMPERATURES AT THE SURFACE WILL KEEP SUNDAY COMPLETELY DRY. MOISTURE WILL BEGIN TO WORK BACK INTO THE AREA AS EARLY AS MONDAY SO HAVE LEFT INHERITED AFTERNOON LOW PRECIPITATION CHANCES IN FOR NOW. BETTER MID-LEVEL MOISTURE LOOKS TO HOLD OFF UNTIL THE TUESDAY THROUGH THURSDAY TIMEFRAME. THE BEST CHANCE FOR AFTERNOON AND EVENING CONVECTION WILL BE RESERVED FOR AREAS EAST OF THE LARAMIE RANGE WHERE BETTER SURFACE BASED INSTABILITY AND COOLER MID-LEVEL TEMPERATURES WILL RESIDE. COOLER TEMPERATURES ON SUNDAY WILL TRANSITION INTO A 5 DEGREES SURPLUS ABOVE CLIMATOLOGICAL NORMALS FOR THE REST OF NEXT WEEK. && .AVIATION... GUSTY WINDS AND MODERATE TO SEVERE TURBULENCE CAN BE EXPECTED WITH SOME TSTMS THIS EVENING MAINLY IN NEBRASKA PANHANDLE. OTHERWISE... VFR CONDITIONS EXPECTED TONIGHT AND FRIDAY ALTHOUGH A BAND OF LOWER...PERHAPS MVFR...CEILINGS WILL SPREAD SOUTH INTO KDGW AND KCDR AREAS VERY LATE TONIGHT. THIS BAND OF LOWER CLOUDS WILL LIKELY SNEAK INTO KEAN/KTOR/KBFF AND KAIA FRIDAY MORNING AND POSSIBLY EVEN KCYS FOR A COUPLE OF HOURS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Jun 26, 10:55 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT THU JUN 26 2008 WYZ061>067-069-271100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 1055 AM MDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED FROM MID AFTERNOON INTO EARLY THIS EVENING. THE STRONGER STORMS WILL BE ABLE TO PRODUCE BRIEF WIND GUSTS TO 40 MPH AND PERHAPS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-068-070-271100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 1055 AM MDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE ESPECIALLY IN THE NORTHERN NEBRASKA PANHANDLE...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE FRIDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
In the hours before
Special weather statement, Jun 26, 3:41 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT THU JUN 26 2008 NEZ003-019>021-054-WYZ068-070-262245- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...TORRINGTON... PINE BLUFFS 341 PM MDT THU JUN 26 2008 ...THUNDERSTORMS PRODUCING GUSTY WINDS... SOME THUNDERSTORMS CONTINUED OVER THE SOUTHEAST CORNER OF WYOMING AND THE CENTRAL AND SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON. A WIND GUST TO 53 MPH FROM ONE OF THESE STORMS WAS RECORDED AT THE SCOTTSBLUFF AIRPORT AT 241 PM MDT. THE THUNDERSTORMS WILL MOVE EAST AT 25 MPH INTO THE EVENING HOURS. BRIEF GUSTY WINDS BETWEEN 50 AND 55 MPH...UP TO A QUARTER OF AN INCH OF RAIN AND POSSIBLY SOME SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. THE STRONG WINDS WILL CAUSE BRIEFLY REDUCED VISIBILITIES IN BLOWING DIRT. JLH
Special weather statement, Jun 26, 3:41 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT THU JUN 26 2008 NEZ003-019>021-054-WYZ068-070-262245- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...TORRINGTON... PINE BLUFFS 341 PM MDT THU JUN 26 2008 ...THUNDERSTORMS PRODUCING GUSTY WINDS... SOME THUNDERSTORMS CONTINUED OVER THE SOUTHEAST CORNER OF WYOMING AND THE CENTRAL AND SOUTHERN NEBRASKA PANHANDLE THIS AFTERNOON. AT 340 PM MDT...THE STRONGEST STORMS WERE OVER MORRILL COUNTY... MAINLY EAST OF BAYARD AND NORTH OF BRIDGEPORT AND BROADWATER. A WIND GUST TO 53 MPH FROM ONE OF THESE THUNDERSTORMS WAS RECORDED AT THE SCOTTSBLUFF AIRPORT AT 241 PM MDT. THE THUNDERSTORMS WILL MOVE EAST AT 25 MPH INTO THE EVENING HOURS. BRIEF GUSTY WINDS BETWEEN 50 AND 55 MPH...UP TO A QUARTER OF AN INCH OF RAIN AND POSSIBLY SOME SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. THE STRONG WINDS WILL CAUSE BRIEFLY REDUCED VISIBILITIES IN BLOWING DIRT. JLH
Special weather statement, Jun 26, 4:28 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT THU JUN 26 2008 NEZ001>003-019>021-054-WYZ068-070-270030- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-GOSHEN- PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...TORRINGTON...PINE BLUFFS 428 PM MDT THU JUN 26 2008 ...THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS... SOME THUNDERSTORMS WILL CONTINUE OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANAHNDLE THROUGH THE EARLY EVENING. AT 420 PM...THE STRONGEST STORMS WERE LOCATED NEAR HARRISON AND IN THE NORTHWEST CORNER OF GOSHEN COUNTY. OTHER STRONG STORMS WERE LOCATED FROM ALLIANCE AND BROADWATER TO NEAR PINE BLUFFS. ALL OF THE ACTIVITY WAS MOVING TO THE EAST AT 25 MPH. AT 405 PM...A WIND GUST TO 57 MPH OCCURRED AT THE ALLIANCE AIRPORT. THROUGH THE EARLY EVENING...THE STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS TO 55 MPH...MODERATE RAINFALL AS WELL AS SMALL HAIL. THE STRONG WINDS WILL BRIEFLY REDUCE VISIBLITIES TO A FEW MILES IN BLOWING DIRT. WEILAND
Special weather statement, Jun 26, 5:08 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 508 PM MDT THU JUN 26 2008 NEZ001-002-021-054-055-WYZ059-070-270115- SIOUX-DAWES-MORRILL-KIMBALL-CHEYENNE-CONVERSE-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...BRIDGEPORT... BAYARD...KIMBALL...SIDNEY...DOUGLAS...GLENROCK...PINE BLUFFS 508 PM MDT THU JUN 26 2008 ...THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS... SOME THUNDERSTORMS WILL CONTINUE OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANAHNDLE THROUGH THE EARLY EVENING. AT 5 PM...THE STORMS WERE LOCATED OVER NORTHWEST SIOUX...CENTRAL DAWES...WESTERN CONVERSE COUNTIES AND PARTS OF THE SOUTHERN PANHANDLE. ALL OF THE ACTIVITY WAS MOVING TO THE EAST AT 25 MPH. AT 446 PM...A WIND GUST TO 50 MPH OCCURRED TO THE SOUTHEAST OF BROADWATER. THROUGH THE EARLY EVENING...THE STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS TO 55 MPH...MODERATE RAINFALL AS WELL AS SMALL HAIL. THE STRONG WINDS WILL BRIEFLY REDUCE VISIBLITIES TO A FEW MILES IN BLOWING DIRT. WEILAND
Special weather statement, Jun 26, 5:43 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 543 PM MDT THU JUN 26 2008 NEZ002-WYZ059-060-270145- DAWES-CONVERSE-NIOBRARA- INCLUDING THE CITIES OF...CHADRON...DOUGLAS...GLENROCK...LUSK 543 PM MDT THU JUN 26 2008 ...THUNDERSTORMS WILL CONTINUE TO PRODUCE STRONG WIND GUSTS... SOME STRONG THUNDERSTORMS WILL CONTINUE OVER PARTS OF EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANAHNDLE THROUGH THE EARLY EVENING. AT 540 PM...THE STRONG STORMS WERE LOCATED OVER CONVERSE COUNTY AND PORTIONS OF DAWES COUNTY. ALL OF THE ACTIVITY WAS MOVING TO THE EAST AT 25 MPH. THROUGH THE EARLY EVENING...THE STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS TO 55 MPH...MODERATE RAINFALL AS WELL AS SMALL HAIL. THE STRONG WINDS WILL BRIEFLY REDUCE VISIBLITIES TO A FEW MILES IN BLOWING DIRT. WEILAND
Special weather statement, Jun 26, 6:31 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 631 PM MDT THU JUN 26 2008 WYZ059-060-270245- CONVERSE-NIOBRARA- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK 631 PM MDT THU JUN 26 2008 ...SOME STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WYOMING THIS EVENING... SOME STRONG THUNDERSTORMS WILL CONTINUE OVER PARTS OF CONVERSE AND NIOBRARA COUNTIES THROUGH THIS EVENING. AT 624 PM...THE STRONGEST STORM WAS LOCATED AVOUT 25 MILES TO THE NORTHEAST OF DOUGLAS. ALL OF THE ACTIVITY WAS MOVING TO THE EAST AT 25 MPH. THE STRONG STORMS WILL PRODUCE BRIEF AND LOCAL WIND GUSTS TO 45 MPH...MODERATE RAINFALL AND SMALL HAIL. THE STRONGEST STORM... 25 MILES TO THE NORTHEAST OF DOUGLAS WAS LIKELY PRODUCING HAIL TO ONE HALF INCH IN DIAMETER...WIND GUSTS TO 55 MPH AND HEAVY RAIN. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:08 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 37 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.